Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Wilmington, OH

April 3, 2007Owen County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 3, 2007, 6:53 PM EDT for Owen County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 6:53 PM EDT (22:53 UTC)
Expired
Apr 3, 2007, 7:33 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Owen County, KY

The radar

The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 032254
SVRILN
KYC187-032345-
/O.NEW.KILN.SV.W.0003.070403T2253Z-070403T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OWEN COUNTY IN NORTHERN KENTUCKY...

* UNTIL 745 PM EDT.

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED 9 MILES SOUTHWEST OF MONTEREY...MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
  OWEN COUNTY...INCLUDING GRATZ...MONTEREY...BEECHWOOD...NATLEE AND
  NEW COLUMBUS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN INDIANA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR
NORTHEASTERN KENTUCKY.

LAT...LON 3848 8499 3834 8484 3836 8474 3846 8457
      3856 8468

$$
1 follow-up statement
000 
WWUS51 KILN 032333
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
732 PM EDT TUE APR 3 2007

KYC187-032342-
/O.CAN.KILN.SV.W.0003.000000T0000Z-070403T2345Z/
OWEN KY-
732 PM EDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OWEN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
TUESDAY EVENING.

LAT...LON 3848 8499 3834 8484 3836 8474 3846 8457
      3856 8468

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 3, 3:10 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT TUE APR 3 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AFTER FROPA AND WX THIS EVENING...TEMPS OVER THE NRN 1/2 OF CWA WILL
FALL FOR THE NEXT 36 HOURS UNTIL THURSDAY MORNING. WED HIGH TEMPS
WILL OCCUR AT DAYBREAK WITH GUIDANCE SUGGESTING ANYWHERE FROM A 4 TO
A 7 DEG DROP IN TEMPS FROM 12Z TO 0Z. OVER SRN 1/2 OF CWA THE
NUMERICAL GUIDANCE DROPS TEMPS THROUGH 18Z AND THEN RECOVERS THEM AT
21Z TO JUST ABOVE WHERE THEY STARTED OUT AT IN THE MORNING.

HAVE PUT 100% CLOUD COVER WHERE MODELS SAY CU WILL DEVELOP IN THE
COLD AIR FOR BOTH WED AND THURS. BELIEVE THAT THERE WILL BE ISOLD
SHRA IN THE AFTERNOON WED BUT FEEL THAT MAJORITY OF PRECIP OVER
OHVLY WILL BE PASSING SPRINKLES AND COULD OCCUR PRACTICALLY
ANYWHERE. THICKNESSES DROP OVERNIGHT WED TO CHANGE ANY RAIN SHOWERS
TO SNOW SHOWERS...HAVE DROPPED A CHANCE OF MEASURABLE ON THURS FOR
SCT FLURRIES IN THE NE CLOSER TO COLD POOL.

LINE OF CONVECTION COMING INTO CWA THIS AFTERNOON AND EARLY EVENING.
TEMPS NEAR 80 AHEAD OF IT WITH DEWPOINTS OF UPPER 50S BEING ADVECTED
IMMEDIATELY AHEAD OF THE LINE. ENOUGH SHEAR AND FORCING WITH THE
LINE TO PRODUCE DAMAGING WINDS AND LARGE HAIL. BELIEVE THE BEST
THREAT FOR SVR WILL BE ALONG AND S OF I-70...PARTICULARLY W OF
DAYTON EARLY IN THE EVENING. MUCH FURTHER N OF I-70 IT APPEARS THAT
IT MAY BE CUT OFF FROM THE WORST OF IT DUE TO LACK OF INSTABILITY
WITH CLOUD COVER.

FRANKS
&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
WITH AN UPPER TROUGH TAKING UP RESIDENCE OVER THE EASTERN
CONUS...WEATHER WILL BE MAINLY DRY. FOR FRIDAY...KEPT CHANCE OF SNOW
SHOWERS ALONG OUR NORTHERN FRINGE DUE TO A RATHER VIGOROUS SHORT
WAVE ROUNDING THE BASE OF THE MAIN TROUGH. WITH NO MAJOR
WEATHER-MAKING FEATURES EVIDENT FOR SATURDAY THROUGH TUESDAY...KEPT
REST OF FORECAST DRY.

TEMPERATURES WILL BE WELL BELOW NORMAL FRIDAY THROUGH MONDAY...WITH
A REBOUND TO NEAR NORMAL ANTICIPATED FOR NEXT TUESDAY. SAW NO REASON
TO DIFFER MUCH FROM HPC GUIDANCE...WHICH IS OVER 20 DEGREES BELOW 30
YEAR AVERAGES. FOR A DETAILED DISCUSSION ON THE POTENTIAL FOR RECORD
COLD ON THE WEEKEND...PLEASE VISIT THE FOLLOWING WEB PAGE:
HTTP://WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/PMDEPD.HTML.
&&

.AVIATION /18Z-18Z/...
GUSTY SOUTH SOUTHWEST WINDS WILL CONTINUE UNTIL SHOWERS AND
THUNDERSTORMS MOVE INTO THE REGION AT WHICH POINT GUSTS ARE EXPECTED
TO DIMINISH. AT THIS POINT EXPECT STORMS TO REMAIN WEST OF THE TAF
SITES UNTIL AFTER 23Z. BEST CHANCE OF GETTING THUNDERSTORMS WILL BE
IMMEDIATELY AHEAD OF A COLD FRONT WHICH IS FORECAST TO CROSS THE
TERMINALS BETWEEN 04Z AND 06Z. THERE MAY BE IFR VISIBILITY AND
CEILINGS WITH THE STRONGER STORMS.

MVFR CEILINGS ARE FORECAST TO DEVELOP AFTER FRONTAL PASSAGE
ALTHOUGH THESE CLOUDS MAY SCATTER FROM KILN SOUTHWARD. EXPECT
CEILINGS TO RAISE TO VFR AFTER 12Z. WEST SOUTHWEST WINDS WILL BE
GUSTY IN THE WAKE OF THE FRONT.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 3, 6:32 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
632 PM EDT TUE APR 3 2007

INZ050-058-OHZ026-034-035-042>046-051-052-056-065-074-042245-
WAYNE-FAYETTE IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-LICKING-FAIRFIELD-HOCKING-
632 PM EDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MUCH COLDER AIRMASS WILL OVERSPREAD THE OHIO VALLEY BEHIND THE
COLD FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE
UPCOMING WEEKEND. MORNING LOWS ARE EXPECTED TO BE NEAR OR BELOW
FREEZING BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO THE
WEEKEND. WITH THE GROWING SEASON IN FULL SWING DUE TO THE RECENT
WARM WEATHER...ANY SENSITIVE PLANTS WILL LIKELY NEED TO BE
PROTECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ059-066-073>075-080-KYZ089>095-OHZ053>055-060>064-070>072-077-
042245-
UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-CLARK-MADISON-FRANKLIN OH-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-
HAMILTON-
632 PM EDT TUE APR 3 2007

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MUCH COLDER AIRMASS WILL OVERSPREAD THE OHIO VALLEY BEHIND THE
COLD FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE
UPCOMING WEEKEND. MORNING LOWS ARE EXPECTED TO BE NEAR OR BELOW
FREEZING BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO THE
WEEKEND. WITH THE GROWING SEASON IN FULL SWING DUE TO THE RECENT
WARM WEATHER...ANY SENSITIVE PLANTS WILL LIKELY NEED TO BE
PROTECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD ACTIVATE THIS EVENING.

KYZ096>100-OHZ073-078>082-088-042245-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
631 PM EDT TUE APR 3 2007

...SEVERE THUNDERSTORM WATCH 115 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 A MUCH COLDER AIRMASS WILL OVERSPREAD THE OHIO VALLEY BEHIND THE
COLD FRONT. BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE
UPCOMING WEEKEND. MORNING LOWS ARE EXPECTED TO BE NEAR OR BELOW
FREEZING BEGINNING WEDNESDAY NIGHT AND CONTINUING INTO THE
WEEKEND. WITH THE GROWING SEASON IN FULL SWING DUE TO THE RECENT
WARM WEATHER...ANY SENSITIVE PLANTS WILL LIKELY NEED TO BE
PROTECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD ACTIVATE THIS EVENING.

In the hours before

Special weather statement, Apr 3, 5:47 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT TUE APR 3 2007

OHZ042-051-060-061-032215-
MIAMI OH-DARKE OH-MONTGOMERY OH-PREBLE OH-
547 PM EDT TUE APR 3 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN PREBLE...
MONTGOMERY...SOUTHEASTERN DARKE AND SOUTHERN MIAMI COUNTIES THROUGH
615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PITSBURG TO
7 MILES SOUTHWEST OF GERMANTOWN...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
DAYTON...GERMANTOWN...LUDLOW FALLS...WEST MILTON...PLEASANT
HILL...ENGLEWOOD...UNION...DREXEL...TROTWOOD...NORTH
VIEW...MIAMISBURG ...FORT MCKINLEY AND WEST CARROLLTON.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL
Special weather statement, Apr 3, 6:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT TUE APR 3 2007

OHZ051-053-062-032245-
GREENE OH-CLARK OH-MIAMI OH-
615 PM EDT TUE APR 3 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MIAMI...
CLARK AND GREENE COUNTIES THROUGH 645 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM HAVEN VIEW
TO BEAVERCREEK TO BELLBROOK...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PARK
LAYNE...MEDWAY...CRYSTAL LAKES...NEW CARLISLE...BEAVERCREEK...SPRING
VALLEY...FAIRBORN...TREBEIN...XENIA...OLDTOWN...GREEN
MEADOWS...SPRINGFIELD AND ENON.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL
Special weather statement, Apr 3, 6:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
641 PM EDT TUE APR 3 2007

KYZ094-032315-
OWEN KY-
641 PM EDT TUE APR 3 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OWEN COUNTY
THROUGH 715 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM SQUIRESVILLE
TO 13 MILES SOUTHWEST OF GRATZ...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OWENTON...MONTEREY...BEECHWOOD...NATLEE AND NEW COLUMBUS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.